Journal Article
Review
Add like
Add dislike
Add to saved papers

Antibiotic-associated diarrhea: epidemiology, trends and treatment.

Future Microbiology 2008 October
A common complication of antibiotic use is the development of gastrointestinal disease. This complication ranges from mild diarrhea to pseudomembranous colitis. Outbreaks of antibiotic-associated diarrhea (AAD) may also occur in healthcare settings, usually caused by Clostridium difficile. AAD typically occurs in 5-35% of patients taking antibiotics and varies depending upon the specific type of antibiotic, the health of the host and exposure to pathogens. The pathogenesis of AAD may be mediated through the disruption of the normal microbiota resulting in pathogen overgrowth or metabolic imbalances. The key to addressing AAD is prompt diagnosis followed by effective treatment and institution of control measures. Areas of active research include the search for other etiologies and more effective treatments.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app